Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 24, 2006, 3:20 AM MDT for 7 counties in Nebraska. It took effect at Aug 24, 2006, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2006, 3:20 AM MDT (09:20 UTC)
- In effect from
- Aug 24, 2006, 10:00 AM MDT
- Expired
- Aug 24, 2006, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2872 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 240920 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 420 AM CDT THU AUG 24 2006 ...RED FLAG WARNING FOR THE EASTERN NEBRASKA PANHANDLE TODAY... .A STRONG LOW PRESSURE SYSTEM MOVING ONTO THE NORTHERN PLAINS TODAY WILL BRING STRONG GUSTY WINDS TO WESTERN NEBRASKA WITH WARM DRY AIR FROM THE SOUTH REDUCING RELATIVE HUMIDITIES TO CRITICAL FIRE WEATHER LIMITS. NEZ204-241730- /O.NEW.KLBF.FW.W.0011.060824T1600Z-060825T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 320 AM MDT THU AUG 24 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. A COOL FRONT WILL SWEEP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. A COMBINATION OF ISOLATED THUNDERSTORMS ALONG THE FRONT AND STRONG GUSTY SURFACE WINDS AND DRY CONDITIONS WILL COMBINE FOR CRITICAL FIRE WEATER CONDITIONS OVER THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF THE WESTERN NEBRASKA SANDHILLS LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ POWER
1 follow-up statement
000 WWUS83 KLBF 242034 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT THU AUG 24 2006 ...RED FLAG WARNING FOR THE EASTERN NEBRASKA PANHANDLE THROUGH EARLY EVENING FOR COLD FRONTAL PASSAGE... .A COLD FRONT HAS MOVED INTO NORTHERN PORTIONS OF THE PANHANDLE THIS AFTERNOON AND WILL MOVE THROUGH THE WESTERN SANDHILLS AND SOUTHERN PANHANDLE THROUGH EARLY EVENING. TEMPERATURES IN THE UPPER 90S AND RELATIVE HUMIDITY LEVELS IN THE TEENS HAVE PRECEEDED THE PASSAGE OF THIS FRONT WITH SOUTHWEST WINDS...HOWEVER AS WINDS SWITCH TO THE NORTHWEST...AND INCREASE TO UP TO 30 MPH...TEMPERATURES HAVE SLOWLY DECLINED. RELATIVE HUMIDITY LEVELS HAVE BEEN SLOW TO RECOVER BEHIND THE FRONT AND CRITICAL FIRE CONDITIONS ARE EXPECTED TO REMAIN IN PLACE THROUGH AROUND SUNSET. NEZ204-250100- /O.CON.KLBF.FW.W.0011.000000T0000Z-060825T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 234 PM MDT THU AUG 24 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND SHIFT WITH COLD FRONTAL PASSAGE AND LOW RELATIVE HUMIDITIES... A COLD FRONT WILL MOVE THROUGH THE SOUTHERN PANHANDLE AND WESTERN SANDHILLS THROUGH EARLY EVENING...BRINGINS A SHIFT IN THE SOUTHWEST WINDS TO THE NORTHWEST. SOME GUSTS MAY ALSO APPROACH 40 MPH. RELATIVE HUMIDITY LEVEL BEHIND THE FRONT HAVE BEEN SLOW TO RECOVER AND ARE NOT EXPECTED TO IMPROVE UNTIL AROUND SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 24, 1:52 AM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 24, 1:52 AM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 AM CDT THU AUG 24 2006 .SYNOPSIS... IR SHOWS COLD FRONT ACROSS NORTHWESTERN WY WITH WATER VAPOR SHOWING MOISTURE FEED FROM THE PACIFIC. WATER VAPOR ALSO SHOWS MOISTURE ROTATING NORTHEASTWARD FROM THE 4 CORNERS AREA. ONE S/WV OVER SOUTHERN ALBERTA..ONE OVER SOUTHWESTERN MT...AND A THIRD APPROACHING THE PACIFIC NORTHWEST COAST. AT THE SURFACE...LOW PRESSURE IS OVER SOUTH CENTRAL SD WITH THE TROUGH EXTENDING INTO THE PANHANDLE. DEWPOINTS AHEAD OF THE TROUGH IN CENTRAL AND EASTERN NEB ARE IN THE 60S. && .DISCUSSION... FOR TODAY...SURFACE TROUGH ALIGNS ONCE AGAIN ACROSS THE CWA...AS PACIFIC COLD FRONT APPROACHES. THE FRONT CATCHES UP TO THE TROUGH AFTER 18Z...AND THEN CLEARS THE CWA TO THE EAST AND SOUTH BEFORE 4Z. ISOLATED TSRA DURING THE AFTERNOON AS FIRST S/WV TROUGH COMES THROUGH. STRONGEST STORMS IN THE VICINITY OF THE FRONT WITH GREATER MOISTURE AVAILABLE. SOME SEVERE STORMS WILL BE POSSIBLE...IN THIS HIGHER CAPE AREA. THE EXACT POSITION OF THE FRONT WILL BE CRITICAL...AS THE NAM MODEL SUGGESTS THE BEST SEVERE THREAT WILL BE JUST EAST OF THE CWA. AFTER THE FRONT PASSES...A LONG DURATION OF EASTERLY COMPONENT LOW LEVEL FLOW IS EXPECTED THROUGH THE WEEKEND...ESPECIALLY THE FIRST HALF. THE MODELS ARE HAVING TROUBLE RESOLVING THE PASSAGE OF THE MAIN UPPER LEVEL TROUGH AXIS. FORECAST THROUGH THE WEEKEND HAS THEREFORE BEEN TRENDED TOWARDS HIGHER POPS...LOWER TEMPS AND MORE CLOUDS. FAR NORTHEASTERN PORTIONS OF THE CWA MAY ESCAPE THE CLOUDY AND DAMP CONDITIONS...AND LOWEST POPS ARE INCLUDED IN THOSE AREA. PANHANDLE ZONES FAVORED FOR PRECIP AND CLOUDS AND PERHAPS SOME DRIZZLE WITH PERSISTANT UPSLOPE FLOW. WITH THE GFS ENSEMBLES WIDELY DIVERGENT BY 12Z SUNDAY...KEPT WITH THE CLOUDY...COOL AND SHOWERY TREND FOR SUNDAY UNTIL IT IS MORE CERTAIN WHEN THE UPPER TROUGH AXIS WILL PASS. HIGH PRESSURE MONDAY AND TUESDAY WITH CLEARING AND TEMPS CLOSE TO CLIMO. WARM UP THEREAFTER AS RIDGE BUILDS OVER THE REGION WITH A DRY FORECAST. QUESTION IN THE EXTENDED BECOMES HOW HOT IT GETS BY THE END OF THE WEEK...PERHAPS MORE 90S. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && 14
Hazardous weather outlook, Aug 23, 2:49 PM MDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT WED AUG 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-241200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT WED AUG 23 2006 /249 PM MDT WED AUG 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TOMORROW AFTERNOON AND EVENING AS A FRONT WORKS ACROSS THE AREA. THE ATMOSPHERE REMAINS FAIRLY DRY WITH THE MOISTURE MAINLY LIMITED TO THE MID LAYERS OF THE ATMOSPHERE. THEREFORE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS MAY BE CAPABLE OF PRODUCING SOME DAMAGING WIND GUSTS TOMORROW AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL AGAIN BE POSSIBLE BEHIND THE FRONT BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13/KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 32 min |
Nearby
Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.